Combogesic® - First Acetaminophen + Ibuprofen Combination Tablet - Now Available for Canadians with Acute Pain

·4 min read

New treatment option offers a clinically proven 3.3:1 acetaminophen to ibuprofen ratio

MISSISSAUGA, ON, March 16, 2021 /CNW/ - BioSyent Inc. ("BioSyent", "the Company"), (TSXV: RX) is pleased to announce Combogesic® is now available in many pharmacies across Canada. Combogesic® is indicated for the short-term management of mild to moderate acute pain and the reduction of fever in adults over 18 years. Combogesic® is the first Health Canada approved combination analgesic that provides the double action of two well-known and effective medicines, acetaminophen and ibuprofen, in one - patented formulation - tablet.

Combogesic® Product Shot. (CNW Group/BioSyent Inc.)
Combogesic® Product Shot. (CNW Group/BioSyent Inc.)

"The goal of post-surgical acute pain management is to reduce the frequency and severity of pain and prevent an acute pain from becoming chronic. In addition, the prevention of complications, the ability to speed-up healing, and minimizing potential side effects caused by analgesics are critical," said Dr. Hance Clarke, Medical Director of The Pain Research Unit at Toronto General Hospital. "In March 2020, experts published a clinical consensus statement for acute pain managementi following elective surgery which recommends acetaminophen and ibuprofen as the norm in postoperative prescribing. Being able to recommend acetaminophen and ibuprofen at a specific three-to-one dose via Combogesic® might be a convenient, effective acute pain management option and lead to a reduced pill burden."

The efficacy of Combogesic® is based on its clinically proven ratio – one tablet contains 325 mg of acetaminophen and 97.5 mg of ibuprofen. With its unique 3.3:1 ratio, Combogesic® is a faster and more effective pain reliever than either acetaminophen or ibuprofen alone in the same doses (78% more effective than acetaminophen and 36% more effective than ibuprofen)*.ii

The efficacy of Combogesic® is based on its clinically proven ratio – one tablet contains 325 mg of acetaminophen and 97.5 mg of ibuprofen. (CNW Group/BioSyent Inc.)
The efficacy of Combogesic® is based on its clinically proven ratio – one tablet contains 325 mg of acetaminophen and 97.5 mg of ibuprofen. (CNW Group/BioSyent Inc.)


"A novel combination of two popular non-prescription analgesics – ibuprofen and acetaminophen – Combogesic® provides clinicians with an additional therapeutic option for achieving multimodal analgesia for mild to moderate pain management in adults without compromising the well-established safety profile of either active constituent," said Dr. Nardine Nakhla, a community pharmacist and clinical lecturer at the University of Waterloo School of Pharmacy.

BioSyent Pharma Inc. in-licensed Combogesic® for Canada from AFT Pharmaceuticals Ltd. who sell the product, either directly or through partners, in 37 other countries under various brand names including Maxigesic®. In other markets, it comes in different dosage forms and strengths with the same 3.3:1 acetaminophen/ibuprofen ratio.

"Combogesic® is a new and effective opioid-free treatment to support Canadian healthcare providers in the acute pain management for those patients in need. We look forward to helping patients who are looking for short term pain relief", said Dr. Navid Ashrafi, Director, Medical & Regulatory Affairs, BioSyent Pharma.

Combogesic® is available behind the pharmacy counter without a prescription or by ordering online. You can find more information about Combogesic® at Combogesic.ca.

About BioSyent Inc.
Listed on the TSX Venture Exchange under the trading symbol "RX", BioSyent is a profitable growth-oriented specialty pharmaceutical company focused on in-licensing or acquiring innovative pharmaceutical and other healthcare products that have been successfully developed, are safe and effective, and have a proven track record of improving the lives of patients. BioSyent supports the healthcare professionals that treat these patients by marketing its products through its community, specialty and international business units.
As of the time of this press release, the Company has 12,740,775 common shares outstanding.
For a direct market quote for the TSX Venture Exchange and other Company financial information please visit www.tmxmoney.com.

_______________________

i Hance A. Clarke, Varuna Manoo, Emily A. Pearsall, Akash Goel, Adina Feinberg, Aliza Weinrib, Jenny C. Chiu, Bansi Shah, Salima S. J. Ladak, Sarah Ward, Sanjho Srikandarajah, Savtaj S. Brar & Robin S. McLeod (2020) Consensus Statement for the Prescription of Pain Medication at Discharge after Elective Adult Surgery, Canadian Journal of Pain, 4:1, 67-85, DOI: 10.1080/24740527.2020.1724775 https://doi.org/10.1080/24740527.2020.1724775

ii Stephen E. Daniels, Hartley C. Atkinson, Ioana Stanescu, Chris Frampton; Analgesic Efficacy of an Acetaminophen/Ibuprofen Fixed-dose Combination in Moderate to Severe Postoperative Dental Pain: A Randomized, Double-blind, Parallel-group, Placebo-controlled Trial; Clinical Therapeutics, Volume 40, Issue 10, 2018; Pp. 1765-1776.e5, ISSN 0149-2918; https://doi.org/10.1016/j.clinthera.2018.08.019.

Combogesic® - First Acetaminophen + Ibuprofen Combination Tablet - Now Available for Canadians with Acute Pain (Simplified Chinese) (CNW Group/BioSyent Inc.)
Combogesic® - First Acetaminophen + Ibuprofen Combination Tablet - Now Available for Canadians with Acute Pain (Simplified Chinese) (CNW Group/BioSyent Inc.)

SOURCE BioSyent Inc.

Cision
Cision

View original content to download multimedia: http://www.newswire.ca/en/releases/archive/March2021/16/c6459.html